MAUDE Adverse Event Report: KARL STORZ SE & CO. KG MACRO NEEDLE HOLDER, 5 MM, 33 CM

KARL STORZ SE & CO. KG MACRO NEEDLE HOLDER, 5 MM, 33 CM
Model Number 26173KL
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/30/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
On march 23, 2022, six 26173kl were returned by the customer.The returned products have been evaluated.The product shows signs of third-party repair.Judging by the markings and discoloration, the instrument was not reassembled correctly.The screws also show signs of use, as they would not be delivered by karl storz.There are also signs of use behind the inlay, indicating that the needle was held behind the insert.In this case, much more force must be applied to work with the instrument than would be required if it were used correctly.If too much force is applied, the insert may fall off, and/or the tie rod may break according to our instructions of use.
 
Event or Problem Description
According to the customer report to the swedish medical product agency: a small piece of metal repeatedly detached from the handrail on the needle driver.The piece of metal had detached on 5 occasions.The small piece of metal may have ended up in the patient's abdomen.The small piece of metal may have ended up in the patient's abdomen.A small metal part has been located and removed.T is unknown if another piece of metal was not recovered from the patient's body.No patient harm has been noted.The customer complains that the pull rod brakes frequently and requests further analysis.No patient involvement was reported.Internal reference number: (b)(4).

Brand Name
MACRO NEEDLE HOLDER, 5 MM, 33 CM
Common Device Name
NEEDLE HOLDER
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
MDR Report Key15659012
Report Number2020550-2022-00291
Device Sequence Number6377299
Product Code GCJ
UDI-Device Identifier04048551001110
UDI-Public4048551001110
Combination Product (Y/N)N
Initial Reporter CountrySW
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/21/2022
Report Date (Section F) 10/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number26173KL
Device Catalogue Number26173KL
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/23/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date10/18/2022
Event Location Hospital
Date Report to Manufacturer10/18/2022
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date10/24/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown